Abbotsford and Mission are experiencing an increase in overdoses linked to a dark-purple substance being sold as opioids. (Black Press file photo)

Abbotsford and Mission are experiencing an increase in overdoses linked to a dark-purple substance being sold as opioids. (Black Press file photo)

Dark-purple substance leads to overdoses in Abbotsford and Mission

Fraser Health issues overdose advisory for product sold as opioids

Fraser Health has issued an advisory after a number of overdoses occurred in Abbotsford and Mission over the past few days.

The agency states that the overdoses are believed to be connected to a dark-purple substance sold as down/opioids.

“Friends, family and community members using opioids and stimulants face increased risk from both injection and inhalation,” Fraser Health said.

The agency suggests that anyone using substances try not to use alone, use only a small amount first as a “tester,” and stagger use with friends so someone can respond if needed.

The signs of an overdose include unusual snoring or taking less than one breath every five seconds.

Locations where naloxone kits – which reverse the effects of an overdose – can be obtained are listed at towardtheheart.com/site-finder

RELATED: B.C. to add 10 treatment beds as overdose crisis escalates



vhopes@abbynews.com

Like us on Facebook and follow us on Twitter

Drugsoverdose crisis